Abdominal pain caused by Rowasa. Should I stop it?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

NIcepeter
Regular Member


Date Joined Sep 2007
Total Posts : 72
   Posted 11/4/2007 11:10 PM (GMT -7)   
Hi guys:
I have intermittent abdominal pain after I started Rowasa three day ago. My stomach hurts with cramps. Should I stop Rowasa? Any other substitue meds? What is your experience?  I am not feeling well today. Thanks.
                                                                                                     Peter
36 yrs male. From Arizona
 
Took a lot of antibiotics for my sinus infection caused by allergy, Augmentin and triple antibiotics regimen. Now qualilfy to join UC team.
 
Dx in 2007. Proctitis only( party of Ulcerative Colitis). Mild Hemorrhoid. Fish oil 2 capules twice a day, helps. Alo Vera sometimes helps. Propolis helped quit bit, but had to stop due to allergy issue.
 
 


BigLucy
Regular Member


Date Joined Mar 2007
Total Posts : 413
   Posted 11/5/2007 12:30 AM (GMT -7)   
Been using Rowasa almost ten years, never had associated pain b/c of it. Although, I do have chronic stomach pain related to IBS, you sure it's related to Rowasa, have you had stomach pain before Rowasa?

quincy
Elite Member


Date Joined May 2003
Total Posts : 29852
   Posted 11/5/2007 2:30 AM (GMT -7)   
Are you able to retain them throughout the night?

Are the pains throughout the day or while you have in the Rowasa?...I'm assuming you're using it during the night...or are you using it during the day?

The cramping could be from the colon starting to heal....for me, if my inflammation is very low, I tend to get stomach discomfort.

Are you having any reflux as well?

Antispasmodics such as dicyclomine can help your discomfort...for me it works well.

I think you should give them a fair try...are your other symptoms improving since starting to use them?

quincy
*Heather*Status:mini flare June 23* 6asacol daily+ Salofalk (tapered every 4th night)
~diagnosed January 1989 UC (proctosigmoiditis)
~5ASA: Asacol + Salofalk enemas (increase for flares tapered to maintenance)
~Bentylol (dicyclomine) 20mg as needed
~vitamins/minerals 
~Probiotic 2 (Natural Factors Protec) + 1 (Primadophilus Reuteri) at bedtime
~Natural Factors Multi Digestive Enzymes with supper
~Ranitidine,Pariet (reflux) Effexor XR 75mg;  Pulmicort/Airomir (asthma)
~URSO for PSC (or PBC) 500mg X 2 daily (LFTs back to NORMAL!!)
My doc's logic.. "TREAT (FROM)BOTH ENDS"  worth it !!!


Red_34
Forum Moderator


Date Joined Apr 2004
Total Posts : 23549
   Posted 11/5/2007 4:55 AM (GMT -7)   
Do you squeeze all the air out of the bottle before inserting? If not, this can cause abdominal pains too. When I was becoming intolerant of Rowasa that was my first sign, I would have abdominal pains that sort of felt like someone was taking a mixer to my intestines. Painful but weird feeling too. I second the question, is it making you feel a bit better Uc symptom wise? If so, you should keep trying them unless the abdominal pain gets to be too intense then you should call your doc.
 @--->--SHERRY--<---@
Left sided Uc -'92 - Colazal, Canasa, 6mp, Prilosec, Biotin, Forvia, Pro-Bio 
Allergies - Singulair, Astelin(got the script - just haven't tried it yet!)
Secondary Reynauds Syndrome - '04 - Norvasc
Fibromyalgia - '06 
PLEASE HELP HEALINGWELL CONTINUE TO HELP OTHERS BY CLICKING HERE: DONATE
@--->--Moderator for Allergies/Asthma and Co-moderator for UC--<---@
 
 
 
 

 
 


NIcepeter
Regular Member


Date Joined Sep 2007
Total Posts : 72
   Posted 11/5/2007 9:55 PM (GMT -7)   
Thanks for the replies. I only have pain only when I am on Rowasa. I didn't squeeze air out of it, and I retained the med all night. My syptoms do get better after Rowasa. But Rowasa causes abdominal pain like a mixer in the stomach. I can't tolerate it. I don't know what to do. I am quitting Rowasa. I am getting very frustrated. Thank you. Peter
36 yrs male. From Arizona
 
Took a lot of antibiotics for my sinus infection caused by allergy, Augmentin and triple antibiotics regimen. Now qualilfy to join UC team.
 
Dx in 2007. Proctitis only( party of Ulcerative Colitis). Mild Hemorrhoid. Fish oil 2 capules twice a day, helps. Alo Vera sometimes helps. Propolis helped quit bit, but had to stop due to allergy issue.
 
 


quincy
Elite Member


Date Joined May 2003
Total Posts : 29852
   Posted 11/5/2007 10:20 PM (GMT -7)   
If you suspect it's the cause of your discomfort and you can't tolerate, then it's best to stop the med.

There is a 2g dosage of Rowasa...maybe that could be better..or you could do as some do...use half at a time.

There are also steroid enemas you could try.

q
*Heather*Status:mini flare June 23* 6asacol daily+ Salofalk (tapered every 4th night)
~diagnosed January 1989 UC (proctosigmoiditis)
~5ASA: Asacol + Salofalk enemas (increase for flares tapered to maintenance)
~Bentylol (dicyclomine) 20mg as needed
~vitamins/minerals 
~Probiotic 2 (Natural Factors Protec) + 1 (Primadophilus Reuteri) at bedtime
~Natural Factors Multi Digestive Enzymes with supper
~Ranitidine,Pariet (reflux) Effexor XR 75mg;  Pulmicort/Airomir (asthma)
~URSO for PSC (or PBC) 500mg X 2 daily (LFTs back to NORMAL!!)
My doc's logic.. "TREAT (FROM)BOTH ENDS"  worth it !!!


Red_34
Forum Moderator


Date Joined Apr 2004
Total Posts : 23549
   Posted 11/6/2007 6:38 AM (GMT -7)   
Yes it does get frustrating when you start developing a sensitivity to these meds. I'm in that boat as well. It's best to call your doc and explain the situation to him/her and like Q said, maybe request Colocort or best yet, Cortifoam. These are steroid based enemas and they work fairly quickly. It's not like oral steroids meaning that the side effects aren't noticable unless you are on them long term.
 @--->--SHERRY--<---@
Left sided Uc -'92 - Colazal, Canasa, 6mp, Prilosec, Biotin, Forvia, Pro-Bio 
Allergies - Singulair, Astelin(got the script - just haven't tried it yet!)
Secondary Reynauds Syndrome - '04 - Norvasc
Fibromyalgia - '06 
PLEASE HELP HEALINGWELL CONTINUE TO HELP OTHERS BY CLICKING HERE: DONATE
@--->--Moderator for Allergies/Asthma and Co-moderator for UC--<---@
 
 
 
 

 
 


NIcepeter
Regular Member


Date Joined Sep 2007
Total Posts : 72
   Posted 11/6/2007 10:11 PM (GMT -7)   
I am going to try Chinese medicine, will keep you all updated.
36 yrs male. From Arizona
 
Took a lot of antibiotics for my sinus infection caused by allergy, Augmentin and triple antibiotics regimen. Now qualilfy to join UC team.
 
Dx in 2007. Proctitis only( party of Ulcerative Colitis). Mild Hemorrhoid. Fish oil 2 capules twice a day, helps. Alo Vera sometimes helps. Propolis helped quit bit, but had to stop due to allergy issue.
 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 14, 2017 10:11 AM (GMT -7)
There are a total of 2,905,352 posts in 318,857 threads.
View Active Threads


Who's Online
This forum has 158211 registered members. Please welcome our newest member, E5M.
357 Guest(s), 14 Registered Member(s) are currently online.  Details
Michelejc, BnotAfraid, Lapis_29, PeppermintTea, Artist Mark, Gemlin, Bull101, AnxietyKelller, E5M, Maverick6981, Hardlyrob, AZ Guy, Szabo246, wjstreetjr